Keeping your momentum
If you've been staying on course with your treatment plan, you can feel good about taking an active role in helping to manage your depression symptoms. You may be wondering, "What's next?"
According to the American Psychiatric Association, it’s good to continue to take your medication even after your symptoms have improved. If you start to wonder if you should stop taking your medication, first speak with your health care professional for insights and advice. Together, you can make informed decisions about your treatment.
Move in the right direction
As you continue treating your depression symptoms, it’s important to take care of yourself and keep a positive outlook. Here are a few tips that may help:
Don’t take on too much
It’s important not to get overloaded, even now. So continue to set realistic goals and pace yourself. Set a few small priorities and only do what you can, when you can.
Why go it alone? Now as much as ever, getting together with people you enjoy and talking about how you feel may help you feel better. Letting family and friends help is important. Internet support groups are a great place to connect with people who share similar experiences.
Get out there.
Having a rough day? Taking a walk, catching a film, or just getting out of the house might be the breath of fresh air you need. Better yet, do any activity that you enjoy.
Track your progress.
Even if your symptoms have improved, it still may be helpful to keep track of how you’re feeling. By tracking your progress over time, you and your doctor may be able to identify personal trends that could help in managing your depression.
Be on the lookout.
Trauma, loss of a loved one, health changes, or other stressful situations can trigger a depressive episode. If you start to notice your symptoms worsening or returning, talk to your health care professional right away.
Stick to your treatment plan.
Don’t stop taking your medication before discussing it with your doctor. Side effects from discontinuing your antidepressant medication (discontinuation symptoms) can occur, especially when stopped suddenly. Your health care professional may want to decrease your dose slowly to help avoid these side effects.
PRISTIQ could be a key in treating your depression symptoms.